Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 293, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Oct 14, 2006, 7:57 AM MST for Coconino County, Gila County, Yavapai County, Arizona. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2006, 7:57 AM MST (14:57 UTC)
- Expired
- Oct 14, 2006, 8:30 AM MST
- In force
- 33 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
Counties Coconino County, AZ, Gila County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 51 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 3.0 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 2:45 AM MST, 5 hours 12 minutes earlier.
Area forecast discussion, Oct 14, 2:45 AM MST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 245 AM MST SAT OCT 14 2006 .SYNOPSIS...LOW PRESSURE IN SOUTHERN CALIFORNIA WILL MOVE NORTHEAST TOWARDS ARIZONA THIS MORNING AND ACROSS THE STATE ON SUNDAY. EXPECT MOSTLY CLOUDY SKIES THIS MORNING...WITH WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS. SHOWERS AND THUNDERSTORMS WILL BEGIN TO DECREASE TONIGHT AND SUNDAY. AFTER A DRY DAY MONDAY...WINDS WILL INCREASE TUESDAY AND WEDNESDAY AS THE CHANCE FOR MORE SHOWERY PRECIPITATION RETURNS TO THE NORTHLAND. && .DISCUSSION...THE UPPER LEVEL LOW THAT HAS BEEN JUST OFF THE SOUTHERN CALIFORNIA COAST HAS BEGUN TO MOVE EASTWARD THIS MORNING ACROSS SOUTHERN CALIFORNIA. A STRONG IMPULSE IS CURRENTLY MOVING AROUND THE BASE OF THE TROUGH PER SUGGESTION OF THE GFS. SHOWERS HAVE BROKEN OUT IN THE DRY SLOT AND AC IS ALSO FILLING IN THE DRY SLOT. THINKING AT THIS TIME THAT THE RAINBAND OVER WESTERN SECTIONS OF THE STATE...COCONINO AND YAVAPAI COUNTY WILL DEVELOP STRONGER CONVECTION ALONG IT AS THIS SHORTWAVE FEATURES ROTATES NORTHEAST AROUND THE UPPER LEVEL LOW. THE TIMING OF THIS FEATURE WILL BE BETWEEN 12 AND 18Z FOR WESTERN SECTIONS WEST OF A KPGA TO KPHX LINE AND THEN DURING THE AFTERNOON TO THE EAST HOWEVER MUCH WEAKER. THE UPPER LOW WILL MOVE ACROSS SOUTHERN SECTIONS OF THE FORECAST AREA ON SUNDAY. THE COLD POOL ALOFT ASSOCIATED WITH THE UPPER LOW WILL HELP DESTABILIZE THE ATMOSPHERE. NEARLY SATURATED PROFILES...WILL ALLOW FOR SCATTERED AFTERNOON CONVECTIVE ACTIVITY ON SUNDAY. SNOW LEVELS WILL HAVE LOWERED TO AROUND 8000 FEET DURING THE DAY...SO PLACE ABOVE 8000 FEET WILL SEE SNOW SHOWERS WITH LITTLE ACCUMULATION. ELEVATIONS BETWEEN 7000 TO 8000 FEET MAY EXPERIENCE SOME RAIN AND SNOW MIXED DURING THE MORNING AND AFTERNOON. THE LOW IS FORECAST TO PASS INTO NEW MEXICO SUNDAY EVENING WITH SHORTWAVE RIDGING AND DRYING CONDITIONS ACROSS NORTHERN ARIZONA. SEASONABLE TEMPERATURES AND DRY CONDITIONS WILL CONTINUE THROUGH TUESDAY. A WEATHER SYSTEM WILL DROP SOUTH THROUGH THE GREAT BASIN BY MID-WEEK NEXT WEEK. THIS SYSTEM WILL PUSH A COLD FRONT ACROSS NORTHERN ARIZONA WITH COOLER TEMPERATURES...BREEZY TO WINDY CONDITIONS AND A SLIGHT CHANCE OF SHOWERS THROUGH THURSDAY. TEMPERATURES ARE FORECAST TO WARM BACK TO SEASONAL VALUES BY NEXT WEEKEND UNDER HIGH PRESSURE. && .AVIATION...FOR THE 12Z PACKAGE...WIDESPREAD SHOWERS AND THUNDERSTORMS WITH CIGS 3-4K FT AGL WILL CONTINUE WEST OF A LINE FROM KPGA-KINW-KPAN THROUGH 18Z...THEN SHIFT SLOWLY EASTWARD DURING THE AFTERNOON. ISOLD STORMS WILL HAVE CIGS AS LOW AS 1K FT AGL...VSBY DOWN TO 1-2SM...ALONG WITH SMALL HAIL AND WIND GUSTS NEAR 30KT. ISOLD TO SCT -SHRA ARE EXPECTED TO CONTINUE FROM LATE SAT AFTN INTO THE OVERNIGHT HOURS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. DL && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && TC/JJ
Hazardous weather outlook, Oct 14, 7:00 AM MST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 700 AM MST SAT OCT 14 2006 AZZ004>018-037>040-150700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 700 AM MST SAT OCT 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY WIDESPREAD RAIN SHOWERS AND SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS MORNING OVER AREAS ALONG AND WEST OF A LINE EXTENDING FROM PAGE TO FLAGSTAFF TO PAYSON. LOCALIZED RAINFALL AMOUNTS OF 1 TO 1.5 INCHES CAN BE EXPECTED OVER COCONINO AND YAVAPAI COUNTIES. IN ADDITION A FEW OF THE STORMS MAY BE SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THE AREA OF ACTIVITY CURRENTLY OVER YAVAPAI AND COCONINO COUNTIES WILL BEGIN TO SHIFT EAST THIS AFTERNOON AS THE LOW OVER SOUTHERN CALIFORNIA BEGINS TO MOVE NORTHEAST TOWARD ARIZONA. BY THIS AFTERNOON THE THREAT OF LOCALIZED HEAVY RAIN WILL HAVE DIMINISHED ...HOWEVER THERE WILL STILL BE AN ISOLATE THREAT THAT A FEW STORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...MAINLY ALONG AND EAST OF A LINE EXTENDING FROM PAGE TO FLAGSTAFF TO PAYSON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 6:59 AM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 31 min |
| Oct 14, 7:19 AM MST | Tornado Warning | FGZ | Coconino | 26 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.